| Model Number |
640CR0725 |
| Medical Device Problem Code |
Premature Separation (4045)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/12/2021
Type of Reportable Event
Malfunction
Event or Problem Description
The healthcare professional reported that during an aneurysm embolization procedure, when the 7mm x 25cm orbit galaxy complex frame coil (640cr0725 / 30556571) arrived at the middle part of the concomitant microcatheter, it could no longer be advanced.The physician found that the coil had already detached in the microcatheter.The complaint device was removed and replaced; the procedure was completed.There was no report of any patient adverse event or patient complication.Photos of the complaint device were included in the file.
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.(b)(6).The initial reporter email address is not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The product analysis lab reviewed photos of the complaint device.The review is documented below.[photo analysis]: only the embolic coil component is noted in the photo.It was observed detached from the device.No damages were observed on the coil.The rest of the photos only showed the device packaging.The reported issue that the 7mm x 25cm orbit galaxy complex frame coil had become prematurely detached in the microcatheter was confirmed since the photo showed the embolic coil detached from the rest of the device.The exact time when this occurred cannot be conclusively determined.The issue related to the device being impeded in the microcatheter cannot be evaluated based on the provided photos.A review of manufacturing documentation associated with this lot (30556571) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Further investigation will be performed once the device returns for analysis.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 11-jan-2022.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an aneurysm embolization procedure, when the 7mm x 25cm orbit galaxy complex frame coil (640cr0725 / 30556571) arrived at the middle part of the concomitant microcatheter, it could no longer be advanced.The physician found that the coil had already detached in the microcatheter.The complaint device was removed and replaced; the procedure was completed.There was no report of any patient adverse event or patient complication.Photos of the complaint device were included in the file.A photo of the complaint device was included in the complaint.The photo was reviewed by the product analysis team.[photo analysis]: only the embolic coil component is noted in the photo.It was observed detached from the device.No damages were observed on the coil.The rest of the photos only showed the device packaging.The reported issue that the 7mm x 25cm orbit galaxy complex frame coil had become prematurely detached in the microcatheter was confirmed since the photo showed the embolic coil detached from the rest of the device.The exact time when this occurred cannot be conclusively determined.The issue related to the device being impeded in the microcatheter cannot be evaluated based on the provided photos.A review of manufacturing documentation associated with this lot (30556571) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.The complaint product was returned and received for evaluation and analysis.The investigational finding is documented below.Investigation summary: the returned complaint device underwent visual inspection.The hypotube was observed bent at 18.5 inches from the proximal end, and the embolic coil was detached from the delivery unit; this is consistent with the observation made of the photo included in the complaint.Microscopic inspection was performed.The embolic coil was detached from the delivery unit and is observed to be in good, normal condition with no separated fragments.There were no nonconcentric loops observed, the coil was not stretched nor kinked.The embolic coil is in one piece attached to the headpiece.The gripper component was observed with several kinks.The concomitant microcatheter was not returned to the lab and information related to its manufacturer was not provided as such no information could be obtained.Although the exact time when the embolic became detached from the delivery unit cannot be determined, the likely cause of the premature detachment may be due to the resistance encountered when it reached the middle part of the concomitant microcatheter which subsequently led to the kinks noted on the gripper and the bent noted on the hypotube.Based on the observations made during the visual and microscopic inspections, the reported issue was confirmed.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contains the following recommendations: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If unusual friction is noted within the infusion catheter, remove the detachable coil system.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.